How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask catzanddogz Your Own Question
catzanddogz, Veterinarian
Category: Dog Veterinary
Satisfied Customers: 221
Experience:  I am a Veterinarian and a pet owner. I have practiced cat and dog clinical medicine for over 25 years.
Type Your Dog Veterinary Question Here...
catzanddogz is online now
A new question is answered every 9 seconds

Dog was vomitting, extremely high liver values on cerenia

This answer was rated:

Dog was vomitting, extremely high liver values on cerenia just changed her food and treats now has black runny diarrhea
Hello, I am Dr. Andrea Russo and I will try to answer your questions.
I'm sorry to hear that Buster Sue isn't feeling well. Is cerenia the only medication that she is taking? Has the vomiting stopped? Is she able to eat? What type of feed is she eating now?

Elevated liver values can be caused by a number of things including infections, tumors, exposure to toxins, reaction to medications.
She may have problems with her pancreas, an organ near the liver.
Usually these cases are treated with intravenous fluids in the hospital unless they are able to eat, aren't running a fever, and don't have continued vomiting. If you think she is better except for the diarrhea, she might be able to take medication, such as Metronidazole to help with that. If she isn't better, she may need to have her blood work repeated to see if values are improving and if not x-rays or an abdominal ultrasound.
Customer: replied 3 years ago.

Yes the vomiting has stopped we did a full blood panel on sunday and I have a follow up this sunday. All his been well except today with the bout of diarrhea. I changed her food on wednesday after a rice chicken diet to royal canin and dehyrated liver treats. She acts fine im very anxious pet owner. Thank you

Ok, it sounds like she is somewhat on the mend. Ask your vet about Metronidazole (also called Flagyl) - it is often used when treating liver disease and may help the diarrhea. The new diet may have contributed to loose stools but if you are feeding Royal Canin it is a pretty good diet. Is it a particular prescription formulation, such as LF (low fat) ?
catzanddogz and 2 other Dog Veterinary Specialists are ready to help you